Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 30, 2013, 7:15 PM EDT for Pinellas County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2013, 7:15 PM EDT (23:15 UTC)
- Expired
- Jul 30, 2013, 7:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:49 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 30, 2:49 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 249 PM EDT TUE JUL 30 2013 .SHORT TERM (TONIGHT - THURSDAY)...DEEP-LAYERED RIDGING EXTENDS FROM THE ATLANTIC WESTWARD ACROSS CENTRAL FLORIDA AND INTO THE GULF OF MEXICO. THIS FEATURE IS CAPPING THE ATMOSPHERE...DELAYING THE DEVELOPMENT OF OUR AFTERNOON SHOWERS AND STORMS. THE CAP LOOKS WEAK ENOUGH TO ALLOW THE COMBINATION OF AFTERNOON HEATING AND LOW- LEVEL CONVERGENCE ASSOCIATED WITH THE WESTWARD MOVING EAST COAST SEA BREEZE TO ALLOW AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP IN THE NEXT FEW HOURS. THESE STORMS WILL LIKELY EXTEND INTO THE EARLY EVENING HOURS BEFORE MOVING SLOWLY INTO THE GULF. THE DEEP-LAYERED RIDGE WILL GENERALLY HOLD OVER THE REGION THROUGH THURSDAY. AN UPPER-LEVEL TROUGH WILL BE DIGGING TOWARD THE DEEP SOUTH ON WEDNESDAY...AND MAY CREATE ENOUGH OF A WEAKNESS IN THE RIDGE OVER FLORIDA FOR ADDITIONAL CLOUD COVER AND HIGHER RAIN CHANCES ON THURSDAY. MODELS DEPICT SLIGHT VARIATIONS IN THE DEPTH OF THE TROUGH...BUT THEY DO AGREE ON A WEAKER RIDGE. SURFACE PRESSURES DROP FROM AROUND 1020MB TODAY TO 1018MB ON WEDNESDAY THEN TO 1016MB ON THURSDAY. THIS WEAKER RIDGE WILL ALLOW SEA BREEZES TO PUSH FARTHER INLAND RESULTING IN HIGHEST RAIN CHANCES MIGRATING TO ALONG AND EAST OF I-75 BY THURSDAY. THE STRONG RIDGE WILL GIVE US ANOTHER HOT DAY ON WEDNESDAY WITH TEMPERATURES IN THE MID 90S...BUT THE WEAKENING RIDGE AND INCREASED CLOUD COVER WILL RESULT IN TEMPERATURES 3 TO 5 DEGREES COOLER ON THURSDAY...ESPECIALLY ALONG THE COAST AND NORTH OF THE TAMPA BAY AREA. THE REMNANTS OF DORIAN WILL BE APPROACHING FLORIDA JUST BEYOND THE SHORT TERM PERIOD...BUT MODELS DO NOT SHOW ANY SIGNIFICANT IMPACT WITH THE MID-LEVEL FEATURE TURNING NORTH THROUGH THE BAHAMAS WHILE A VERY WEAK SURFACE TROUGH/TROPICAL WAVE CONTINUES MOVING WESTWARD UNDER THE RIDGE. .LONG TERM (PREVIOUS DISCUSSION THURSDAY NIGHT-TUESDAY)... AN U/L RIDGE OVER THE SOUTHERN PLAINS AND WESTERN ATLANTIC WILL BRIDGE ACROSS FLORIDA THROUGH THE PERIOD...WITH THE MAIN BELT OF THE WESTERLIES REMAINING NORTH OF THE REGION WITH A L/W TROUGH OVER THE EASTERN U.S. ONLY EXTENDING AS FAR SOUTH AS THE CAROLINAS. SURFACE HIGH PRESSURE WILL PERSIST OVER THE FLORIDA PENINSULA WITH A RIDGE AXIS ACROSS THE CENTRAL PENINSULA FRIDAY AND SATURDAY...GRADUALLY SINKING SOUTH OF THE FORECAST AREA SUNDAY AND MONDAY WITH WESTERLY BOUNDARY LAYER FLOW DEVELOPING. SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL DEVELOP FRIDAY AND SATURDAY WITH WEST/EAST COAST SEA BREEZE COLLISION OVER WEST CENTRAL FLORIDA MID TO LATE AFTERNOON. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE SUNDAY AND MONDAY AS WESTERLY FLOW DEVELOPS WITH HIGHEST POPS OVER THE INTERIOR AS SCATTERED THUNDERSTORMS DEVELOP ALONG THE WEST COAST SEA BREEZE BOUNDARY AS IT PUSHES EAST ACROSS THE PENINSULA. TEMPERATURES WILL RUN A FEW DEGREES ABOVE CLIMATIC NORMALS THROUGH THE PERIOD. && .AVIATION... SCT-BKN CU 035-045 WILL LINGER THROUGH THE AFTERNOON AND EVENING... WITH SCT TO NMRS THUNDERSTORMS POSSIBLE AT ALL TERMINALS THROUGH THE EVENING. LEFT INTERMITTENT...SHORT LIVED...MVFR CEILINGS AND IFR VISIBILITIES OUT OF TAFS FOR NOW...BUT CANNOT RULE THESE OUT AS THUNDERSTORMS AFFECT TERMINALS THROUGH THE EVENING. WILL KEEP A WATCHFUL EYE ON RADAR AS SEA BREEZE BOUNDARY INTERACTIONS DEVELOP ALONG THE COAST. && .MARINE...SURFACE RIDGING OVER THE AREA WILL CONTINUE TO RESULT IN LIGHT WINDS AND SLIGHT SEAS THROUGH THE WEEKEND. SOME ENHANCED WINDS AND SEAS WILL OCCUR NEAR THE COAST EACH DAY WITH THE AFTERNOON SEA BREEZE. && .FIRE WEATHER...LIGHT WINDS WILL RESULT IN FAIR TO POOR SMOKE DISPERSIONS FOR THE NEXT COUPLE OF DAYS. .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 77 90 / 30 50 30 50 FMY 75 94 75 92 / 30 50 20 50 GIF 75 94 75 91 / 10 40 10 50 SRQ 75 91 75 90 / 30 50 30 30 BKV 72 93 73 90 / 30 50 30 40 SPG 79 92 79 89 / 30 50 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JILLSON LONG TERM/AVIATION...LEWIS/MROCZKA
Hazardous weather outlook, Jul 30, 5:30 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT TUE JUL 30 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-302130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 530 AM EDT TUE JUL 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE STRONGER STORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. ...RIVER FLOOD IMPACT... MINOR RIVER FLOODING WILL CONTINUE ON THE MYAKKA RIVER AND SOUTHERN END OF THE PEACE RIVER. MINOR FLOODING IS POSSIBLE ON THE MANATEE RIVER AND CYPRESS CREEK IF HEAVY RAINS FALL IN THE HEADWATERS OF BOTH STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL DEVELOP EACH DAY WITH THE STRONGER STORMS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED PULSE SEVERE THUNDERSTORM IS ALSO POSSIBLE WITH THE BEST CHANCE WEDNESDAY THROUGH SATURDAY. ...RIVER FLOOD IMPACT... MINOR FLOODING WILL LIKELY CONTINUE ON THE MYAKKA RIVER THROUGH THE WEEKEND. WITHOUT ADDITIONAL HEAVY RAIN...THE PEACE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT OR WEDNESDAY. LOCALLY HEAVY RAIN COULD CAUSE MINOR FLOODING ON THE MANATEE...CENTRAL AND SOUTHERN PEACE...AND CYPRESS AND HORSE CREEKS THROUGH THE PERIOD IF RAINS OF 1 TO 3 INCHES WERE TO FALL IN THE HEADWATERS ON ANY DAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Jul 30, 3:37 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT TUE JUL 30 2013
FLZ065-302015-
LEE-
337 PM EDT TUE JUL 30 2013
...STRONG THUNDERSTORMS WILL AFFECT WESTERN LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CAPE CORAL...MOVING NORTHWEST AT 15 MPH...WILL AFFECT
CAPE CORAL...FORT MYERS BEACH...SANIBEL AND CAPTIVA...UNTIL 415 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2648 8220 2662 8224 2667 8227 2679 8228
2677 8221 2674 8225 2669 8223 2672 8215
2668 8210 2677 8207 2671 8186 2644 8193
2647 8200 2644 8202 2641 8208
TIME...MOT...LOC 1937Z 120DEG 15KT 2655 8204The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:11 AM EDT | River Flood Warning | TBW | Sarasota | 7 days |
| Jul 30, 3:36 PM EDT | Special Marine Warning | TBW | 54 min | |
| Jul 30, 3:37 PM EDT | Special Weather Statement | TBW | Lee | 38 min |
| Jul 30, 6:07 PM EDT | Special Marine Warning | TBW | 83 min | |
| Jul 30, 7:37 PM EDT | Special Marine Warning | TBW | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.